Alert archive / Mississippi / Tornado Warnings in 2010

Tornado Warning 94, NWS Jackson, MS

December 11, 2010Washington County, Mississippi; Chicot County, Arkansas

NWS Jackson, MS issued this tornado warning at Dec 11, 2010, 3:18 PM CST for Washington County, Mississippi; Chicot County, Arkansas. It was in force for 57 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 11, 2010, 3:18 PM CST (21:18 UTC)
Expired
Dec 11, 2010, 4:15 PM CST
In force
57 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Chicot County, AR, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 133 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 11, 3:28 PM CSTHAIL 13 Se Eudora, AR
Dec 11, 3:28 PM CSTHAIL 1.253 Se Eudora, AR
Dec 11, 3:33 PM CSTHAIL 1.259 Ssw Avon, MS
Dec 11, 3:55 PM CSTHAIL 0.88Hollandale, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 11, 3:18 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2010-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2010-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 361 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
361 m²/s²
0-3 km storm-relative helicity
383 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

967 
WFUS54 KJAN 112118
TORJAN
ARC017-MSC151-112215-
/O.NEW.KJAN.TO.W.0094.101211T2118Z-101211T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
318 PM CST SAT DEC 11 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITY OF HOLLANDALE...
  SOUTHEASTERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITY OF EUDORA...

* UNTIL 415 PM CST

* AT 318 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
  SOUTHWEST OF EUDORA MOVING EAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  EUDORA BY 325 PM CST...
  HOLLANDALE AND ESTILL BY 405 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZED HAIL AND DAMAGING STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SATURDAY EVENING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3331 9078 3311 9082 3310 9085 3311 9091
      3308 9091 3302 9111 3302 9137 3312 9138
TIME...MOT...LOC 2118Z 252DEG 33KT 3304 9133

$$

CME
3 follow-up statements
816 
WWUS54 KJAN 112129
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CST SAT DEC 11 2010

ARC017-MSC151-112215-
/O.CON.KJAN.TO.W.0094.000000T0000Z-101211T2215Z/
CHICOT AR-WASHINGTON MS-
329 PM CST SAT DEC 11 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CST FOR SOUTHERN
WASHINGTON AND SOUTHEASTERN CHICOT COUNTIES...

AT 328 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR EUDORA MOVING EAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  HOLLANDALE AND ESTILL BY 400 PM CST...
  ARCOLA BY 405 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING HALF 
DOLLAR SIZED HAIL AND DAMAGING STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SATURDAY EVENING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3302 9111 3302 9136 3312 9135 3331 9078
      3311 9082 3311 9085 3311 9091 3308 9091
TIME...MOT...LOC 2128Z 252DEG 33KT 3307 9120

$$

CME
825 
WWUS54 KJAN 112143
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CST SAT DEC 11 2010

ARC017-MSC151-112215-
/O.CON.KJAN.TO.W.0094.000000T0000Z-101211T2215Z/
CHICOT AR-WASHINGTON MS-
343 PM CST SAT DEC 11 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CST FOR SOUTHERN
WASHINGTON AND SOUTHEASTERN CHICOT COUNTIES...

AT 343 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED 11 MILES SOUTHWEST OF HOLLANDALE MOVING EAST AT
45 MPH.

THE TORNADO WILL BE NEAR...
  HOLLANDALE AND ESTILL BY 355 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SATURDAY EVENING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3315 9118 3331 9078 3311 9082 3311 9091
      3308 9091 3302 9111 3302 9125
TIME...MOT...LOC 2143Z 256DEG 38KT 3311 9100

$$

CME
561 
WWUS54 KJAN 112158
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CST SAT DEC 11 2010

ARC017-112208-
/O.CAN.KJAN.TO.W.0094.000000T0000Z-101211T2215Z/
CHICOT AR-
358 PM CST SAT DEC 11 2010

...THE TORNADO WARNING FOR SOUTHEASTERN CHICOT COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SATURDAY EVENING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3304 9104 3320 9100 3331 9078 3311 9082
      3311 9091 3308 9091
TIME...MOT...LOC 2158Z 259DEG 43KT 3311 9088

$$

MSC151-112215-
/O.CON.KJAN.TO.W.0094.000000T0000Z-101211T2215Z/
WASHINGTON MS-
358 PM CST SAT DEC 11 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CST FOR SOUTH
CENTRAL WASHINGTON COUNTY...

AT 358 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED 8 MILES SOUTHWEST OF HOLLANDALE MOVING EAST AT 50
MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SATURDAY EVENING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3304 9104 3320 9100 3331 9078 3311 9082
      3311 9091 3308 9091
TIME...MOT...LOC 2158Z 259DEG 43KT 3311 9088

$$

CME

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 11, 11:00 AM CST, 4 hours 18 minutes earlier.

Area forecast discussion, Dec 11, 11:00 AM CST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1100 AM CST SAT DEC 11 2010

..DEVELOPING STRONG STORM SYSTEM WILL BRING THE RISK FOR STRONG TO
SEVERE THUNDERSTORMS LATE TODAY FOLLOWED BY STRONG GUSTY WINDS AND
MUCH COLDER AIR TONIGHT AND SUNDAY...

.UPDATE...WATCHING STRONG COLD FRONT PLOWING EAST SOUTHEAST TOWARDS
THE ARKLAMISS RIGHT NOW...BUT IT IS STILL NOW ONLY GETTING INTO THE
ARKLATEX AND HAS QUITE A FEW HOURS BEFORE IT GETS INTO THE DELTA
SINCE THE OUACHITA AND OZARK MOUNTAINS WILL SLOW ITS PROGRESS SOME.
MAIN SURFACE LOW ALONG THE BOUNDARY WILL REMAIN WAY UP IN THE
MIDWEST...BUT PRESSURES WILL LOWER ALL ALONG THE FRONT AS ENERGY AND
ASSOCIATED LIFT ALOFT SURGE DOWN FROM THE PLAINS. DESPITE THE
NORTHERN GULF BEING MODIFIED QUITE A BIT LATELY BY CHILLY
WEATHER...A PERIOD OF RAPID GULF MOISTURE INFLUX UP NORTH INTO OUR
AREA BETWEEN NOW AND WHEN THE FRONT COMES THROUGH WILL BRING
DEWPOINTS UP A GREAT DEAL. DEWPOINT ALREADY AT 54 DEGREES AT NATCHEZ
AND LOWER 60S DEWPOINTS SHOWING UP IN SOUTH-CENTRAL LA WHERE MIXING
IS HELPING OUT THE PROCESS. WE ANTICIPATE THE MOIST TONGUE COMING UP
FROM THE SOUTH TO MEET WITH FRONTAL FORCING TO FUEL SHOWER AND
THUNDERSTORM DEVELOPMENT IN THE VICINITY OF OUR WESTERN ZONES THIS
AFTERNOON...WITH CONVECTION PROBABLY BECOMING MORE ORGANIZED AS IT
MIGRATES EAST INTO THE HEART OF THE CWA BY 6 PM. INSTABILITY IS NOT
EXPECTED TO BE GREAT...BUT ALL OTHER MAIN FACTORS NEEDED TO FUEL
SEVERE THUNDERSTORMS WILL BE IN PLACE. THINKING IS PLENTIFUL DYNAMIC
FORCING WILL ONLY REQUIRE MARGINAL INSTABILITY OF 500 J/KG MLCAPE TO
BRING AT LEAST A FEW THUNDERSTORMS TO SEVERE LEVELS. THE 60 DEGREE
DEWPOINT ISODROSOTHERM GETTING TO THE I-20 CORRIDOR AHEAD OF THE
FRONT WOULD ENSURE THIS (ALTHOUGH THAT CONTOUR GETTING SO FAR NORTH
IS NOT A FOREGONE CONCLUSION).

DESPITE THE ABOVE UNCERTAINTY...CONFIDENCE HAS GRADUALLY INCREASED
THIS MORNING IN THE PROSPECT OF AT LEAST SOME SEVERE WEATHER THIS
AFTERNOON THROUGH THIS EVENING SOUTH OF A GREENVILLE TO MERIDIAN
LINE. LOCAL HI-RES ENSEMBLE WRF MODEL OUTPUT IS QUITE UNANIMOUS WITH
ITS DEPICTIONS OF A SQUALL LINE DEVELOPING IN OUR NORTHWEST ZONES
AND RACING EAST SOUTHEAST ACROSS THE CWA DURING THIS TIME FRAME. IN
THESE DEPICTIONS THE LINE ADVANCING THROUGH THE SOUTHERN HALF OF THE
CWA IS MORE BROKEN AND SHOWS MORE CONVINCING SIGNATURES INDICATIVE
OF ROTATION AND POSSIBLE QLCS TORNADIC ACTIVITY. HARD TO SAY IF THIS
ACTIVITY IN THE "MODEL-WORLD" IS ENTIRELY ROOTED IN THE BOUNDARY
LAYER...BUT IF IT IS (AND THE REAL WORLD UNFOLDS SIMILARLY)...THEN
IT WOULD PROVE TO BE QUITE A HAZARDOUS SCENARIO CONSIDERING VERY
MARGINAL INSTABILITY.

UPDATED THE SHORT TERM FORECAST TO REFINE TEMPERATURES AND PRECIP
TIMING. ALSO INCLUDED SEVERE MENTION WITH THUNDERSTORMS IN THE ZONE
AND GRID FORECAST FOR AREAS SOUTH OF THE MENTIONED LINE. WE WILL
ALSO BE REFINING THE HWO TO INCORPORATE ABOVE THOUGHTS. /BB/

&&

.PREV DISCUSSION... /ISSUED 450 AM CST SAT DEC 11 2010/

SHORT TERM...TODAY THROUGH SUNDAY NIGHT...WATER VAPOR IMAGERY/RUC
ANALYSIS SHOWS THE CIRCULATION AROUND A POTENT SHORTWAVE OVER
NORTHEAST NEBRASKA THAT IS STILL EXPECTED TO INTENSIFY INTO A DEEP
CLOSED LOW OVER THE MID MISSISSIPPI VALLEY TODAY. THE ASSOCIATED
SURFACE LOW WILL STRENGTHEN IN RESPONSE AND DROP THE ATTACHED STRONG
COLD FRONT INTO OUR DELTA REGION BY LATE AFTERNOON. THE NAM IS STILL
A LITTLE SLOWER WITH THE COLD FRONT AND MORE UNSTABLE AHEAD OF IT AS
COMPARED TO THE GFS AND ECMWF WHICH REMAIN IN GOOD AGREEMENT THIS
MORNING. STRONG LOW LEVEL FORCING AND DEEP LAYER KINEMATIC FIELDS
WILL SUPPORT STRONG TO SEVERE THUNDERSTORM POTENTIAL OVER OUR AREA
ALTHOUGH INSTABILITY REMAINS IN QUESTION. ALTHOUGH MODELS AGREE THAT
850MB FLOW OF 40-45KTS WILL BE PUMPING IN 318K THETAE AIR...RETURN
MOISTURE AHEAD OF THE FRONT WILL BE RATHER WEAK WITH SFC DEWPOINTS
IN THE UPPER 50S AND MLCAPES REMAINING BELOW 200J/KG. THE 06Z NAM IS
LESS UNSTABLE THAN ITS 00Z RUN BUT TRIES TO BRING LOWER 60 DEWPOINTS
INTO OUR SW WITH MLCAPES 500-600J/KG. AT THIS POINT A BAND OF LOW
TOPPED CONVECTION IS EXPECTED TO DEVELOP LATER TODAY ALONG THE COLD
FRONT THAT WILL HAVE THE POTENTIAL FOR DAMAGING WIND GUSTS.
CONSIDERING THE PROGGED STRONG 0-1KM AND 0-3KM STORM RELATIVE
HELICITIES A FEW TORNADOES WILL ALSO BE POSSIBLE. OUR CWA HAS BEEN
OUTLOOKED FOR A SLIGHT RISK BY SPC TODAY. THIS WILL BE A RATHER FAST
MOVING COLD FRONT AND TIMING REMAINS SIMILAR TO PREVIOUS RUNS WITH
THE COLD FRONT MOVING INTO OUR NORTHWEST ZONES BY LATE AFTERNOON AND
EXITING OUR SOUTHEAST ZONES BY MIDNIGHT. SKIES ARE EXPECTED TO CLEAR
RAPIDLY BEHIND THE FRONT AND STRONG GUSTY WINDS WILL USHER IN VERY
COLD AND MUCH DRIER AIR INTO OUR AREA IN THE WAKE OF THE COLD FRONT.
THIS WILL MAKE FOR A BRISK SUNDAY AS HIGHS WILL LIKELY OCCUR AT
MIDNIGHT FOR MUCH OF THE AREA. BELOW FREEZING TEMPERATURES ARE
EXPECTED NORTHWEST OF THE INTERSTATE 59 CORRIDOR BY SUNDAY MORNING
AND TEMPERATURES WILL REMAIN IN THE 30S OVER THE NORTHEAST AND LOWER
40S ELSEWHERE. A WIND ADVISORY WILL LIKELY BE NEEDED FOR THE
NORTHERN HALF OF THE AREA SUNDAY AS NORTHWEST WINDS OF 20 TO 30 MPH
WITH HIGHER GUSTS ARE EXPECTED. ALTHOUGH LIGHTER WINDS ARE EXPECTED
SUNDAY NIGHT...A WIND CHILL ADVISORY MAY BE  NEEDED AS THE
TEMPERATURES AND WIND SPEED LOOK TO PRODUCE WIND CHILL TEMPERATURES
IN THE SINGLE DIGITS AFTER MIDNIGHT FOR SEVERAL HOURS OVER MUCH OF
THE AREA. MONDAY MORNING LOWS WILL BE IN THE TEENS FOR MUCH OF THE
AREA. ALTHOUGH RATHER COLD...THE RECORD LOWS FOR THE DATE WERE IN
THE SINGLE DIGITS AND SET BACK IN 1962 FOR THE MAJOR REPORTING
STATIONS. /22/

LONG TERM...MONDAY THROUGH NEXT SATURDAY...OLD MAN WINTER'S EARLY
VISIT TO THE FORECAST AREA CONTINUES MONDAY INTO TUESDAY AS COLDER
THAN NORMAL CONDITIONS PERSIST ACROSS THE REGION.  TEMPERATURES WILL
BEGIN TO MODERATE UP DURING THE MIDDLE PORTION OF THE WORK WEEK AS
HIGH PRESSURE AT THE SURFACE POSITIONS ITSELF EAST OF THE REGION...
AND THE FLOW ALOFT BECOMES MORE ZONAL.  MOISTURE WILL ALSO INCREASE
A BIT ACROSS THE CWA DURING THIS TIME.

ON WEDNESDAY...BOTH THE GFS AND THE EUROPEAN MODEL DEVELOP LIGHT
RAIN OVER THE WESTERN PORTION OF THE FORECAST AREA.  THIS IS IN
RESPONSE TO INCREASING ISENTROPIC LIFT AHEAD OF A SURFACE LOW
DEVELOPING TO THE WEST OF THE AREA...WHILE AN UPPER LEVEL LOW DROPS
SOUTHEAST OUT OF CANADA TOWARDS THE GREAT LAKES REGION.  AS THIS
HAPPENS...THE BEFORE MENTIONED SURFACE LOW WILL LIFT NORTHEAST OF
THE FORECAST AREA AND ACROSS THE MID-SOUTH REGION...WHILE DRAGGING
A WEAK COLD FRONT INTO AND EVENTUALLY THROUGH THE FORECAST AREA
THURSDAY INTO FRIDAY.  THIS WILL KEEP A SLIGHT CHANCE FOR RAIN IN
THE FORECAST DURING THE MID AND LATTER HALF OF THE WEEK.

BEHIND THE FRONT ON FRIDAY...COLD ADVECTION WILL AGAIN SETUP ACROSS
THE LOWER MISSISSIPPI RIVER VALLEY.  HIGH PRESSURE WILL BUILD SOUTH
INTO THE REGION FORECAST AREA CAUSING COOLER DRIER AIR TO FILTER
SOUTH INTO THE CWA FRIDAY NIGHT INTO SATURDAY. /19/

&&

.AVIATION...MAIN FOCUS FOR THIS TAF PERIOD WILL BE WINDS...BOTH
INCREASING SOUTHERLY WINDS THIS AFTERNOON AHEAD OF THE FRONT AND
ESPECIALLY IN THE WAKE OF THE FRONT OVERNIGHT AND ON SUNDAY. WINDS
TODAY WILL BE MORE SUSTAINED BETWEEN 15-20 MPH WITH GUSTS 20-30 MPH.
BEHIND THE FRONT...SUSTAINED WINDS WILL BE HIGHER...20-30 MPH WITH
GUSTS UP TO 40 MPH. THE STORM POTENTIAL WILL BE A QUICK HITTING
FEATURE AND ONLY IMPACT TAFS SITES FOR AN HOUR OR A TAD LONGER AT
BEST. I WILL DO MY BEST TO FOCUS ON A SMALL TIME WINDOW FOR THE
RESTRICTED CONVECTIVE CONDITIONS AN THEN IMPROVE THINGS. OUTSIDE OF
THE SQUALL LINE PROGRESSING ACROSS THE CWA...VFR CONDITIONS SHOULD
BE THE PRIMARY CATEGORY EXPECTED. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       65  32  44  20 /  53  95   3   0
MERIDIAN      64  33  41  19 /  20 100   7   0
VICKSBURG     67  31  44  20 /  95  46   1   0
HATTIESBURG   68  36  42  20 /  17  85   3   0
NATCHEZ       69  32  44  20 /  70  66   1   0
GREENVILLE    64  28  41  19 / 100  31   4   0
GREENWOOD     63  28  39  17 / 100  57   6   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/CME
Hazardous weather outlook, Dec 11, 2:28 PM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
228 PM CST SAT DEC 11 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-032-
034>037-040>043-047>049-053-054-059>062-122030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-
228 PM CST SAT DEC 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...EXTREME
SOUTHEAST ARKANSAS...AND THE WESTERN HALF OF MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE BETWEEN 3 AND 8
PM...FOR LOCATIONS WEST OF A STARKVILLE TO FOREST TO MONTICELLO
LINE. ADDITIONALLY...LATEST INFORMATION SUGGESTS AREAS ALONG OR SOUTH
OF THE I-20 CORRIDOR WILL HAVE ACCESS TO A BIT MORE INSTABILITY WHICH
WOULD RESULT IN A SLIGHTLY HIGHER RISK FOR SEVERE WEATHER. DAMAGING
WIND GUSTS TO 60 MPH...ALONG WITH SOME STRONGER GUSTS...ARE THE
PRIMARY THREATS. A FEW TORNADOES MAY ALSO OCCUR IN LINE BREAKS OR
BOWING SEGMENTS. THIS WILL OCCUR AS SOME INSTABILITY DEVELOPS AHEAD
OF A STRONG COLD FRONT AND COMBINES WITH STRONG WINDS ALOFT.

A VERY COLD AIR MASS ACCOMPANIED BY BRISK NORTHERLY WINDS WILL MOVE
IN BEHIND THE FRONT SUNDAY. NORTH WINDS OF 15 TO 30 MPH WITH GUSTS OF
30 TO 40 MPH ARE EXPECTED. A WIND ADVISORY WILL BE IN EFFECT. THESE
WINDS WILL ALLOW WIND CHILLS TO REMAIN MAINLY IN THE 20S SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

WINDS WILL DIMINISH SOME SUNDAY NIGHT...HOWEVER OVERNIGHT LOWS WILL
DIP INTO THE TEENS TO LOWER 20S WHICH WILL RESULT IN MORNING WIND
CHILLS IN THE SINGLE DIGITS. A WIND CHILL ADVISORY MAY BE NEEDED. A
POTENTIALLY COLDER NIGHT APPEARS POSSIBLE MONDAY NIGHT WITH MORE
UPPER TEENS FORECAST FOR OVERNIGHT LOWS. A HARD FREEZE WARNING MAY
BE NEEDED FOR THE NORTHERN PORTIONS OF THE FORECAST AREA IF DAY TIME
HIGHS REMAIN NEAR FREEZING ON MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH THIS EVENING.

MSZ030-031-033-038-039-044>046-050>052-055>058-063>066-072>074-
122030-
CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-
NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
228 PM CST SAT DEC 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN HALF OF MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE BETWEEN 8 AND 11
PM...FOR LOCATIONS EAST OF AN ACKERMAN TO MONTICELLO LINE. DAMAGING
WIND GUSTS TO 60 MPH WILL BE THE MAIN THREAT. HOWEVER...A FEW
TORNADOES MAY ALSO OCCUR IN LINE BREAKS OR BOWING SEGMENTS. THIS WILL
OCCUR AS SOME INSTABILITY DEVELOPS AHEAD OF A STRONG COLD FRONT AND
COMBINES WITH STRONG WINDS ALOFT. ALL ACTIVITY SHOULD BE EAST OF THE
FORECAST AREA BY MIDNIGHT.

A VERY COLD AIR MASS ACCOMPANIED BY BRISK NORTHERLY WINDS WILL MOVE
IN BEHIND THE FRONT SUNDAY. NORTH WINDS OF 15 TO 30 MPH WITH GUSTS OF
30 TO 40 MPH ARE EXPECTED. A WIND ADVISORY WILL BE IN EFFECT. THESE
WINDS WILL ALLOW WIND CHILLS TO REMAIN MAINLY IN THE 20S SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

WINDS WILL DIMINISH SOME SUNDAY NIGHT...HOWEVER OVERNIGHT LOWS WILL
DIP INTO THE TEENS TO LOWER 20S WHICH WILL RESULT IN MORNING WIND
CHILLS IN THE SINGLE DIGITS. A WIND CHILL ADVISORY MAY BE NEEDED. A
POTENTIALLY COLDER NIGHT APPEARS POSSIBLE MONDAY NIGHT WITH MORE
UPPER TO MIDDLE TEENS FORECAST FOR OVERNIGHT LOWS. A HARD FREEZE
WARNING MAY BE NEEDED FOR THE NORTHERN PORTIONS OF THE FORECAST AREA
IF DAY TIME HIGHS REMAIN NEAR FREEZING ON MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CME

In the hours before

Special weather statement, Dec 11, 2:44 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
244 PM CST SAT DEC 11 2010

ARZ074-075-LAZ007-008-112105-
ASHLEY AR-CHICOT AR-MOREHOUSE LA-WEST CARROLL LA-
244 PM CST SAT DEC 11 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER GALION AT 245 PM CST...MOVING NORTHEAST AT 50 MPH.

PEOPLE IN SOUTHWESTERN CHICOT AND SOUTHEASTERN ASHLEY COUNTIES...AND
NORTH CENTRAL WEST CARROLL AND NORTHEASTERN MOREHOUSE PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

CME
Special weather statement, Dec 11, 2:49 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CST SAT DEC 11 2010

LAZ016-023-112110-
FRANKLIN LA-MADISON LA-
249 PM CST SAT DEC 11 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER WINNSBORO AT 249 PM CST...MOVING NORTHEAST AT 35 MPH.

PEOPLE IN SOUTHWESTERN MADISON AND NORTHERN FRANKLIN PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

CME
Special weather statement, Dec 11, 3:11 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
311 PM CST SAT DEC 11 2010

ARZ075-MSZ018-019-034-112140-
CHICOT AR-BOLIVAR MS-SUNFLOWER MS-WASHINGTON MS-
311 PM CST SAT DEC 11 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES WEST OF WINTERVILLE AT 310 PM CST...MOVING EAST AT 50
MPH.

PEOPLE IN NORTHWESTERN WASHINGTON...EXTREME WEST CENTRAL SUNFLOWER...
SOUTHERN BOLIVAR AND NORTHEASTERN CHICOT COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 3:11 PM CSTWind AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more27 hr
Dec 11, 3:41 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington49 min
Dec 11, 3:48 PM CSTSevere Thunderstorm WarningJANIssaquena, Warren42 min
Dec 11, 3:57 PM CSTSevere Thunderstorm WarningJANHumphreys, Washington48 min
Dec 11, 4:13 PM CSTSevere Thunderstorm WarningJANCarroll, Leflore47 min
Dec 11, 4:23 PM CSTTornado WarningJANIssaquena, Warren19 min
Dec 11, 4:24 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo51 min
Dec 11, 4:36 PM CSTSevere Thunderstorm WarningJANHolmes39 min
Dec 11, 4:56 PM CSTTornado WarningJANAttala, Holmes, Madison, Yazoo64 min
Dec 11, 5:09 PM CSTSevere Thunderstorm WarningJANAttala, Holmes51 min
Dec 11, 5:19 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Warren, Yazoo56 min
Dec 11, 5:49 PM CSTSevere Thunderstorm WarningJANAttala, Leake, Neshoba, Winston41 min
Dec 11, 3:01 PM CSTSevere Thunderstorm WarningJANAshley, Chicot44 min

Nearby

Tornado Warnings in Mississippi, 2010Tornado Warnings in Arkansas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.